Alert archive / Tennessee / Wind Advisories in 2017

Wind Advisory 25, NWS Morristown, TN

December 5, 20175 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Dec 5, 2017, 12:59 AM EST for 5 counties in Tennessee. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2017, 12:59 AM EST (05:59 UTC)
Expired
Dec 5, 2017, 1:25 PM EST
In force
12 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1566 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

431 
WWUS74 KMRX 050559
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1259 AM EST Tue Dec 5 2017

...Windy Conditions across Smoky Mountains and Adjacent Foothills
through early Afternoon...

.A strong cold front will move across the Tennessee Valley and
southern Appalachians today. The tight pressure gradient ahead of
this front will produce windy conditions across the Smoky 
Mountains and adjacent foothills through early afternoon.


TNZ041-043-072-074-087-051400-
/O.NEW.KMRX.WI.Y.0025.171205T0559Z-171205T2100Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cedar Creek, Cades Cove, 
Gatlinburg, and Coker Creek
1259 AM EST Tue Dec 5 2017

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 4 PM EST this afternoon. 

* EVENT...Southerly winds of 15 to 30 mph with gusts up to 45 mph
  across the Smoky Mountains and Adjacent Foothills.

* TIMING...Strong southerly winds will continue through early
  afternoon.

* IMPACTS...These winds may down small trees or tree limbs...as 
  well as power lines. Loose outdoor objects should be secured. 
  Motorists should be extra cautious to cross winds especially 
  when driving in the higher elevations and adjacent foothills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
3 follow-up statements
238 
WWUS74 KMRX 050850
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
350 AM EST Tue Dec 5 2017

...Windy Conditions across Smoky Mountains and Adjacent Foothills
through early Afternoon...

.A strong cold front will move across the Tennessee Valley and
southern Appalachians today. The tight pressure gradient ahead of
this front will produce windy conditions across the Smoky
Mountains and adjacent foothills through early afternoon.

TNZ041-043-072-074-087-051700-
/O.CON.KMRX.WI.Y.0025.000000T0000Z-171205T2100Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cedar Creek, Cades Cove, 
Gatlinburg, and Coker Creek
350 AM EST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* EVENT...Southerly winds of 15 to 30 mph with gusts up to 45 
  mph across the Smoky Mountains and Adjacent Foothills. 

* TIMING...Strong southerly winds will continue through early 
  afternoon. 

* IMPACTS...These winds may down small trees or tree limbs...as 
  well as power lines. Loose outdoor objects should be secured. 
  Motorists should be extra cautious to cross winds especially 
  when driving in the higher elevations and adjacent foothills. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
823 
WWUS74 KMRX 051534
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1034 AM EST Tue Dec 5 2017

...Windy Conditions across Smoky Mountains and Adjacent Foothills
through early Afternoon...

.A strong cold front will move across the Tennessee Valley and
southern Appalachians today. Some slightly stronger winds aloft 
will produce windy conditions across the higher elevations of the 
Smoky Mountains and adjacent foothills through early afternoon.

TNZ041-043-072-074-087-052100-
/O.CON.KMRX.WI.Y.0025.000000T0000Z-171205T2100Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cedar Creek, Cades Cove, 
Gatlinburg, and Coker Creek
1034 AM EST Tue Dec 5 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* EVENT...Southerly winds of 15 to 30 mph with gusts up to 40 mph
  across the Smoky Mountains and Adjacent Foothills. 

* TIMING...Strong southerly winds will continue through early 
  afternoon. 

* IMPACTS...These winds may down small trees or tree limbs...as 
  well as power lines. Loose outdoor objects should be secured. 
  Motorists should be extra cautious to cross winds especially 
  when driving in the higher elevations and adjacent foothills. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
719 
WWUS74 KMRX 051825
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
125 PM EST Tue Dec 5 2017


TNZ041-043-072-074-087-051930-
/O.CAN.KMRX.WI.Y.0025.000000T0000Z-171205T2100Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cedar Creek, Cades Cove, 
Gatlinburg, and Coker Creek
125 PM EST Tue Dec 5 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Morristown has cancelled the Wind
Advisory. 

Wind speed has dropped below advisory criteria.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 5, 12:54 AM EST, 5 minutes earlier.

Area forecast discussion, Dec 5, 12:54 AM EST, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
1254 AM EST Tue Dec 5 2017

.DISCUSSION...Quick update to issue a wind advisory for the areas
around the Smoky Mountains and adjacent foothills. Observations
from Cove Mountain and Camp Creek report wind gusts up to 45 mph.
Latest models show the strong winds continuing through early
afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             37  49  33  46 /  40   0   0   0
Knoxville McGhee Tyson Airport, TN  35  46  30  43 /  40   0   0   0
Oak Ridge, TN                       34  47  30  43 /  30   0   0   0
Tri Cities Airport, TN              31  43  25  40 /  50   0   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 4 PM EST this afternoon for Blount Smoky
     Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains-
     Southeast Greene-Southeast Monroe.

VA...None.
&&
Hazardous weather outlook, Dec 4, 2:42 PM EST, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
242 PM EST Mon Dec 4 2017

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-051945-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
242 PM EST Mon Dec 4 2017 /142 PM CST Mon Dec 4 2017/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Tennessee, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.